# SDR 20010517CW011

- Difficulty date: April 11, 2001
- Submitted: May 17, 2001
- Operation: Air carrier
- Aircraft: N35GZ
- Make and model: Gulstm G1159A
- Aircraft serial: 465
- Engine: Rroyce SPEY5118
- System (JASC): 2433 · DC Rectifier/Converter
- Part: Transformer
- Part number: 9B4024A
- Part serial: 184
- Condition: Defective
- Location: E/E Bay
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING MAINTENANCE OPERATION, POSITIVE TERMINAL ON TRANSFORMER RECTIFIER WAS GLOWING RED WHEN INSTALLED WITH POWER APPLIED.  THIS WAS FOUND DURING A ROUTINE INSPECTION.  THERE WAS NO INDICATION THAT THE AIRCRAFT WIRING HAD AN EFFECT ON THIS  MALFUNCTION.  THE AC CIRCUIT BREAKER DID NOT TRIP.  POSITIVE TERMINAL LUG ON RECTIFIER WAS VERY DISCOLORED.  THE PLASTIC INSULATOR WAS ALSO DISCOLORED AND MELTED DUE TO EXTREME HEAT.  POSSIBLE DIRECT SHORT TO GROUND CAUSING MALFUNCTION.  ATTACHMENT LUG LEADING INSIDE BOX NOTICED TO BE REPOSITIONED.  RECOMMEND THAT A FAIL SAFE CIRCUIT PROTECTOR BE INSTALLED ON BOX.
